Skip to content
Font Size
A
A
A

Medicines or Vitamins That Can Cause Gas, Bloating, or Burping

Many nonprescription and prescription medicines and supplements can cause gas and bloating. A few examples are:

  • Aspirin.
  • Antacids.
  • Diarrhea medicines, such as Imodium, Kaopectate, and Lomotil.
  • Narcotic pain medicines.
  • Fiber supplements and bulking agents, such as Citrucel, Fiberall, and Metamucil.
  • Multivitamins and iron pills.

If you think that your gas, burping, or bloating may be caused by a medicine or supplement:

  • Call the doctor who prescribed the medicine before you take the next dose to find out if you should stop taking the medicine or take a different one. An appointment may not be needed.
  • If you are taking a medicine or supplement that was not prescribed by a doctor, stop taking it. Call your doctor if you feel that you need to continue taking the medicine or need help controlling your symptoms.

ByHealthwise Staff
Primary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency Medicine
Specialist Medical ReviewerH. Michael O'Connor, MD - Emergency Medicine

Current as ofNovember 14, 2014

WebMD Medical Reference from Healthwise

Last Updated: November 14, 2014
This information is not intended to replace the advice of a doctor. Healthwise disclaims any liability for the decisions you make based on this information.

Vitamins and
Supplements
Lifestyle Guide

Which Nutrients
Are You Missing?

Learn More

Today on WebMD

vitamin rich groceries
Do you know your vitamin ABCs?
St Johns wart
Ease hot flashes and other symptoms.
 
clams
Are you getting enough?
Take your medication
Wonder pill or overkill?
 
fruits and vegetables
Video
!!69X75_Vitamins_Supplements.jpg
Article
 
Woman sleeping
Article
Woman staring into space with coffee
Article
 

Send yourself a link to download the app.

Loading ...

Please wait...

This feature is temporarily unavailable. Please try again later.

Thanks!

Now check your email account on your mobile phone to download your new app.